Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 32, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 9, 2012, 9:40 PM CDT for Yoakum County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2012, 9:40 PM CDT (02:40 UTC)
- Expired
- Apr 9, 2012, 10:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Yoakum County, TX
The radar
The Lubbock radar (KLBB), 112 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 5:32 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1776 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
152
WUUS54 KLUB 100240
SVRLUB
TXC501-100345-
/O.NEW.KLUB.SV.W.0032.120410T0240Z-120410T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
940 PM CDT MON APR 9 2012
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YOAKUM COUNTY IN NORTHWEST TEXAS.
* UNTIL 1045 PM CDT
* AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
BRONCO...OR 9 MILES NORTHWEST OF PLAINS...AND MOVING SOUTHEAST AT
20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE DENVER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY
MORNING FOR NORTHWEST TEXAS.
&&
LAT...LON 3326 10306 3330 10306 3331 10292 3322 10259
3312 10259 3296 10260 3295 10262 3295 10289
3296 10292 3325 10307
TIME...MOT...LOC 0241Z 331DEG 18KT 3326 10294
$$
051 follow-up statement
429
WWUS54 KLUB 100323
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1023 PM CDT MON APR 9 2012
TXC501-100345-
/O.CON.KLUB.SV.W.0032.000000T0000Z-120410T0345Z/
YOAKUM TX-
1023 PM CDT MON APR 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL YOAKUM
COUNTY UNTIL 1045 PM CDT...
AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTH OF PLAINS...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN YOAKUM COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3322 10301 3323 10288 3307 10276 3305 10297
3307 10298
TIME...MOT...LOC 0324Z 331DEG 18KT 3307 10282
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:42 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 9, 6:42 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 642 PM CDT MON APR 9 2012 .UPDATE... MODEST CONVECTION CONTINUES THROUGH A SURFACE TROUGH THAT RUNS CURRENTLY FROM THE WESTERN SOUTH PLAINS WEST OF MAPLE THROUGH NORTHERN SOUTH PLAINS. SEVERE THUNDERSTORMS MEANWHILE HAVE BEEN SLOWLY EDGING TO THE SOUTHEAST TOWARDS THE NORTHERN ROLLING PLAINS WHERE APPEARS THEY WILL EDGE ACROSS OVER THE COMING HOUR OR TWO. FAIRLY HIGH CHANCE THESE STORMS WILL MORPH INTO A MESO-SCALE CONVECTIVE SYSTEM THIS EVENING. THE ENTIRE SURFACE TROUGH EXPECTED TO EDGE SOUTHEAST WITH SOLID CHANCE OF STORMS OVER NEARLY THE ENTIRE AREA. EARLIER SEVERE STORMS THAT DEVELOPED OVER THE PECOS VALLEY LATE IN THE DAY REQUIRED ADDING A SEVERE THUNDERSTORM WATCH FOR THAT PORTION OF WEST TEXAS AND SOUTHEAST NEW MEXICO...BUTTING UP AGAINST THE WESTERN AND CENTRAL SOUTH PLAINS. RMCQUEEN && .AVIATION... SEVERE THUNDERSTORM COMPLEX NORTH OF KCDS APPEARS IT TURNING TO THE SOUTH AND WILL BE A CLOSE CALL FOR KCDS...BUT LIKELY TO MISS JUST TO THE EAST. OTHER SURFACE TROUGH WITH SCATTERED THUNDER OVER WESTERN AND NORTHERN SOUTH PLAINS SHOULD EDGE THROUGH KLBB LATER THIS EVENING. ADJUSTED TEMPO GROUPS FOR THESE FEATURES. ACTIVITY SHOULD PASS EAST LATER...WITH CHANCE FOR LOW VISIBILITY RESTRICTIONS FROM LIGHT FOG AT KCDS. ALSO ADDED PROB30 TSTMS FOR KLBB TOMORROW AFTERNOON. RMCQUEEN && .PREV DISCUSSION... /ISSUED 338 PM CDT MON APR 9 2012/ SHORT TERM... CONVECTIVE DEVELOPMENT UNDERWAY THIS AFTERNOON ACROSS THE PNDHL. LINE OF ENHANCED CU BEGINNING TO BUILD ALONG SURFACE BOUNDARY STRETCHING FROM PNHDL SW ACROSS THE NW SOUTH PLAINS. ADDITIONAL ACTIVITY ALSO FORMING ALONG SOUTHERN ROCKIES WEST OF KTCC AND KATS. DEWPOINTS HAVE MIXED OUT QUITE A BIT ACROSS THE SOUTH PLAINS WITH SOME 50 DEGREE DEWPOINTS STILL HOLDING OVER THE ROLLING PLAINS. STEEP LAPSE RATES...MODERATE INSTABILITY AND NORTHWEST FLOW ALOFT ALL ARGUE FOR SEVERE POTENTIAL AREA-WIDE LATE THIS AFTERNOON AND EVENING. BEST UPSCALE ORGANIZATION EXPECTED WITH ACTIVITY ACROSS THE PNHDL WHERE BEST DEEP LAYER SHEAR AND CURVED LOW-LEVEL HODOGRAPHS EXIST. IN FACT SOUTHEAST MOVING MCS EXPECTED TO DEVELOP AND MOVE INTO THE ROLLING PLAINS THIS EVENING. FURTHER SOUTHWEST...WEAKER SHEAR ALONG WITH SHORTER AND LESS CURVED HODOGRAPHS WILL SUPPORT CLUSTERS OF STORMS DEVELOPING AND LOOSING ORGANIZING AS THEY WORK E-SE INTO THE SOUTH PLAINS. THUNDERSTORMS ACROSS THE ROLLING PLAINS LIKELY TO BE ONGOING AFTER MIDNIGHT WITH ACTIVITY TO THE WEST DYING QUICKER WITH LOSS OF HEATING. NORTHWEST FLOW ALOFT CONTINUES THROUGH TUE BUT FLOW BECOME A BIT WEAKER AS UPPER RIDGE AXIS EDGES CLOSER. STILL INCREASING SE SFC WINDS SHOULD RESULT IN SUFFICIENT DEEP LAYER SHEAR TO HELP ORGANIZE ANY STORMS THAT FORM ALONG REMNANT OUTFLOW BOUNDARIES. DRYLINE/LEE TROUGH ALSO SHOULD BE A FOCUS FOR DEVELOPMENT DURING THE AFTERNOON WITH ANOTHER LINEAR MCS DEVELOPING AND MOVING SOUTHEAST ACROSS THE AREA DURING THE EVENING. DAMAGING WINDS AND HAIL WILL AGAIN BE THE MAIN CONCERN ON TUE BUT CONTINUED DEEP MID/HIGH LEVEL MOISTURE WILL HELP PRODUCE SOME LOCALLY HEAVY RAINFALL. LONG TERM... WEDNESDAY AFTERNOON AND EVENING WILL SEE CONTINUED CHANCES FOR THUNDERSTORMS AND SEVERE WEATHER. A SHORT WAVE WITHIN A BROAD TROUGH ACROSS THE WESTERN US WILL MOVE INTO THE CENTRAL ROCKIES ON WEDNESDAY. AS THE RIDGE OVER THE AREA MOVES EAST HEIGHT FALLS WILL SPREAD OVER THE REGION. ADDITIONALLY...A VERY SUBTLE SHORT WAVE WILL BE MOVING UP FROM SOUTHWEST TEXAS INTO THE PERMIAN BASIN AND BIG COUNTRY. THE DRYLINE WILL BE BACKED UP INTO EASTERN NEW MEXICO WITH A LARGE AREA OF SOUTHEASTERLY WINDS ACROSS WEST TEXAS. THERE IS GOOD UPPER LEVEL LIFT BUT LITTLE LOW LEVEL CONVERGENCE WITH THE DRYLINE WEST OF THE AREA. HOWEVER...AN OLD FRONTAL BOUNDARY LINGERING ACROSS THE FA MAY BE ABLE TO BOOST LOW LEVEL CONVERGENCE VALUES. WITH THE DRYLINE SO FAR WEST...BEST INSTABILITY VALUES WILL BE ON THE CAPROCK. ADDITIONALLY...SHEAR WILL BE INCREASING THROUGH THE AFTERNOON AHEAD OF INITIATION. CONVECTION MAY BE ABLE TO BE SUSTAINED THROUGH THE EVENING AS A LOW LEVEL JET INCREASES AND VEERS LATE IN THE EVENING. IT APPEARS AS THOUGH WIDESPREAD PRECIPITATION COULD OCCUR TO AREAS THAT NEED RAINFALL THE MOST. FOR LATER IN THE WEEK...UPPER FLOW WILL STRENGTHEN WHICH WILL SEND THE DRYLINE OFF THE CAPROCK. LATEST MODEL RUNS ARE NOT ANY CLEARER ON HOW FAR EAST THE DRYLINE WILL MIX. WILL CONTINUE TO FAVOR AN AREA OFF THE CAPROCK BUT STILL IN THE FA. THIS WILL LEAVE THE DOOR OPEN TO CONVECTION OVER THE ROLLING PLAINS FROM THURSDAY THROUGH SATURDAY. AS THE BROAD TROUGH OVER THE WESTERN US MOVES EAST...AN UPPER LOW WILL CLOSE OFF AND DIVE INTO THE SOUTHWESTERN US OVER THE WEEKEND. IT REMAINS UNCLEAR WHAT IS GOING TO HAPPEN WITH THIS SYSTEM AND ITS IMPACTS FOR WEST TEXAS. MOST INDICATIONS AT THE MOMENT ARE THAT PRECIPITATION WILL BE EAST OF THE REGION. JDV FIRE WEATHER... THE DRYLINE THAT WILL BE STUCK IN NEW MEXICO THROUGH MID WEEK WILL MAKE ITS WAY OFF THE CAPROCK LATE IN THE WEEK. THIS WILL BRING WINDIER AND DRIER CONDITIONS FOR THE SOUTH PLAINS. THURSDAY THROUGH SATURDAY WILL SEE THESE POSSIBLE ELEVATED FIRE WEATHER CONDITIONS. ANTICIPATED RAINFALL EARLY THIS WEEK MAY MITIGATE SOME FIRE WEATHER CONCERNS LATE IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 52 77 54 78 53 / 30 40 40 40 30 TULIA 55 76 56 76 55 / 50 50 40 30 30 PLAINVIEW 56 77 57 78 56 / 50 50 40 30 40 LEVELLAND 54 81 58 78 56 / 50 40 40 40 40 LUBBOCK 56 81 59 79 58 / 50 40 40 40 40 DENVER CITY 56 84 57 80 57 / 30 40 30 50 40 BROWNFIELD 56 83 58 79 58 / 50 40 30 40 50 CHILDRESS 60 79 59 77 59 / 70 50 50 20 40 SPUR 58 81 59 79 59 / 60 50 40 30 40 ASPERMONT 60 82 62 81 61 / 60 40 40 20 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/99/05
Hazardous weather outlook, Apr 9, 11:44 AM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1144 AM CDT MON APR 9 2012 TXZ021>044-101645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1144 AM CDT MON APR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP FROM WESTERN OKLAHOMA AND THE EASTERN TEXAS PANHANDLE INTO EASTERN NEW MEXICO. THE ACTIVITY ACROSS THE PANHANDLE IS EXPECTED TO DEVELOP INTO A SQUALL LINE AND MOVE SOUTHEAST INTO THE NORTHERN SOUTH PLAINS AND ROLLING PLAINS. DAMAGING WINDS IN EXCESS OF 65 MPH AND LARGE HAIL IN EXCESS OF 2 INCHES WILL BE POSSIBLE WITH THESE STORMS. THERE WILL BE LOW THREAT FOR A TORNADO THROUGH EARLY EVENING BEFORE THE ACTIVITY ORGANIZES INTO A MESOSCALE COMPLEX. LOCALLY HEAVY RAINFALL WILL ALSO BE A POSSIBILITY. THE ACTIVITY ACROSS EASTERN NEW MEXICO IS EXPECTED TO GRADUALLY MOVE EAST INTO THE WESTERN AND CENTRAL SOUTH PLAINS. WHILE THE SEVERE THREAT WITH THIS ACTIVITY WILL BE RELATIVELY LESS WIDESPREAD AND LONG-LIVED THAN THE STORMS TO THE NORTHEAST...A FEW THUNDERSTORMS COULD PRODUCE LARGE HAIL IN EXCESS OF 1 INCH AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS...SOME CAPABLE OF PRODUCING SEVERE WEATHER AND LOCALLY HEAVY RAINFALL WILL CONTINUE TUESDAY AND WEDNESDAY. THURSDAY THROUGH SATURDAY...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE EACH AFTERNOON ACROSS WESTERN PORTIONS OF THE CAPROCK WHILE A SLIGHT CHANCE OF SEVERE AFTERNOON AND EVENING THUNDERSTORMS MAY CONTINUE ACROSS THE ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND EVENING...PARTICULARLY FOR LOCATIONS OFF THE CAPROCK.
In the hours before
Local storm report, Apr 9, 7:16 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
716 PM CDT MON APR 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 10 NNE CHILDRESS 34.56N 100.18W
04/09/2012 CHILDRESS TX BROADCAST MEDIA
LARGE POWER POLES DOWN ON HWY 62 1.5MI E OF HWY 83
&&
EVENT NUMBER LUB1200139
SGESpecial weather statement, Apr 9, 7:39 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
739 PM CDT MON APR 9 2012
TXZ033-100115-
COCHRAN-
739 PM CDT MON APR 9 2012
...A STRONG THUNDERSTYORM WILL MOVE INTO WESTERN COCHRAN COUNTY...
AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEASTERN ROOSEVELT COUNTY...MOVING
SOUTHEAST AT 15 MPH.
THIS STORM WILL HAVE POTENTIAL FOR VERY STRONG WIND GUSTS AND LARGE
HAIL IF IT MAINTAINS ITS INTENSITY ON THE CURRENT TRACK.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3354 10304 3368 10305 3375 10304 3364 10262
3339 10274 3353 10305
TIME...MOT...LOC 0038Z 303DEG 15KT 3366 10311
05Special weather statement, Apr 9, 8:52 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
852 PM CDT MON APR 9 2012
TXZ034-035-100215-
HOCKLEY-LUBBOCK-
852 PM CDT MON APR 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY AND LUBBOCK COUNTIES...
AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EXTREME NORTHWESTERN
LUBBOCK COUNTY TO EXTREME EAST CENTRAL HOCKLEY COUNTY TO CENTRAL
HOCKLEY COUNTY...MOVING SOUTHEAST AT 25 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THESE STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 3354 10182 3353 10221 3364 10241 3383 10247
3383 10166
TIME...MOT...LOC 0152Z 297DEG 21KT 3380 10198 3366 10209
3364 10231Special weather statement, Apr 9, 9:02 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 902 PM CDT MON APR 9 2012 TXZ039-100245- YOAKUM- 902 PM CDT MON APR 9 2012 ...STRONG THUNDERSTORMS MOVING INTO YOAKUM COUNTY... AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF PLAINS...MOVING SOUTH AT 20 MPH. ANOTHER STRONG THUNDERSTORMS WAS 12 MILES WEST OF DENVER CITY... MOVING EAST AT 20 MPH. LARGE HAIL AND STRONG WIND GUSTS MAY DEVELOP OVER YOAKUM COUNTY BETWEEN 900 PM AND 1000 PM THIS EVENING. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 3338 10305 3338 10280 3296 10260 3296 10306 TIME...MOT...LOC 0159Z 348DEG 17KT 3335 10293 05
Special weather statement, Apr 9, 9:17 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
917 PM CDT MON APR 9 2012
TXZ035-100300-
LUBBOCK-
917 PM CDT MON APR 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK COUNTY...
AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH CENTRAL
LUBBOCK COUNTY TO WEST CENTRAL LUBBOCK COUNTY...MOVING SOUTHEAST AT
20 MPH.
WINDS UP TO 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
POSSIBLE WITH THESE STORMS.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3355 10200 3360 10208 3368 10208 3383 10189
3381 10156 3364 10156 3351 10177
TIME...MOT...LOC 0217Z 293DEG 17KT 3377 10172 3357 10200
MCZ/JWMSpecial weather statement, Apr 9, 9:39 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 939 PM CDT MON APR 9 2012 TXZ030-100315- FLOYD- 939 PM CDT MON APR 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FLOYD COUNTY... AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF FLOYDADA...MOVING EAST-SOUTHEAST AT 15 MPH. HAIL UP TO PENNY SIZE AND LOCALLY HEAVY RAINS ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3397 10122 3384 10128 3395 10148 3401 10145 TIME...MOT...LOC 0239Z 289DEG 15KT 3395 10140
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:39 PM CDT | Special Weather Statement | LUB | Cochran | 36 min |
| Apr 9, 8:19 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 56 min |
| Apr 9, 8:52 PM CDT | Special Weather Statement | LUB | Hockley, Lubbock | 23 min |
| Apr 9, 9:02 PM CDT | Special Weather Statement | LUB | Yoakum | 43 min |
| Apr 9, 9:17 PM CDT | Special Weather Statement | LUB | Lubbock | 43 min |
| Apr 9, 9:39 PM CDT | Special Weather Statement | LUB | Floyd | 36 min |
| Apr 9, 10:14 PM CDT | Special Weather Statement | LUB | Terry | 31 min |
| Apr 9, 10:45 PM CDT | Special Weather Statement | LUB | Terry | 60 min |
| Apr 9, 10:51 PM CDT | Special Weather Statement | LUB | Cottle | 24 min |
| Apr 9, 10:55 PM CDT | Special Weather Statement | LUB | Garza | 35 min |
| Apr 9, 11:16 PM CDT | Special Weather Statement | LUB | Cottle | 29 min |
| Apr 9, 11:27 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 22 min |
| Apr 10, 12:36 AM CDT | Special Weather Statement | LUB | Childress | 24 min |
| Apr 10, 1:00 AM CDT | Special Weather Statement | LUB | Cottle | 30 min |
| Apr 10, 1:01 AM CDT | Special Weather Statement | LUB | Kent | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.